Alert archive / Minnesota / Wind Chill Advisories in 2018
Wind Chill Advisory 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 3, 2018, 3:02 AM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 3, 2018, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2018, 3:02 AM CST (09:02 UTC)
- In effect from
- Feb 3, 2018, 6:00 PM CST
- Expired
- Feb 4, 2018, 11:37 AM CST
- In force
- 18 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652 WWUS43 KFGF 030902 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 302 AM CST Sat Feb 3 2018 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-041800- /O.NEW.KFGF.WC.Y.0013.180204T0000Z-180204T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 302 AM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 40 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...From 6 PM this evening to noon CST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MNZ029>032-040-NDZ049-052-053-041800- /O.NEW.KFGF.WC.Y.0013.180204T0600Z-180204T1800Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom- Sargent-Richland- Including the cities of Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 302 AM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 35 below zero. * WHERE...Portions of central and west central Minnesota and southeast North Dakota. * WHEN...From midnight tonight to noon CST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
4 follow-up statements
863 WWUS43 KFGF 032135 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 335 PM CST Sat Feb 3 2018 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-041800- /O.CON.KFGF.WC.Y.0013.180204T0000Z-180204T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 335 PM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 40 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MNZ029>032-040-NDZ049-052-053-041800- /O.CON.KFGF.WC.Y.0013.180204T0600Z-180204T1800Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom- Sargent-Richland- Including the cities of Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 335 PM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 35 below zero. * WHERE...Portions of central and west central Minnesota and southeast North Dakota. * WHEN...From midnight tonight to noon CST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
166 WWUS43 KFGF 040038 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 638 PM CST Sat Feb 3 2018 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-041800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-180204T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 638 PM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 40 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MNZ029>032-040-NDZ049-052-053-041800- /O.CON.KFGF.WC.Y.0013.180204T0600Z-180204T1800Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom- Sargent-Richland- Including the cities of Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 638 PM CST Sat Feb 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 35 below zero. * WHERE...Portions of central and west central Minnesota and southeast North Dakota. * WHEN...From midnight tonight to noon CST Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
748 WWUS43 KFGF 040945 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 345 AM CST Sun Feb 4 2018 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 038-039-054-041800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-180204T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Edinburg, Adams, and Lankin 345 AM CST Sun Feb 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 40 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MNZ029>032-040-NDZ049-052-053-041800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-180204T1800Z/ Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant-Ransom- Sargent-Richland- Including the cities of Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 345 AM CST Sun Feb 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 35 below zero. * WHERE...Portions of central and west central Minnesota and southeast North Dakota. * WHEN...Until noon CST today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
365 WWUS43 KFGF 041737 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1137 AM CST Sun Feb 4 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041845- /O.CAN.KFGF.WC.Y.0013.000000T0000Z-180204T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 1137 AM CST Sun Feb 4 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Temperatures across the area will continue a slow warm-up to near zero degrees farenheit. Westerly winds ranging from 10 to 20 mph will produce wind chills in the minus 10 to minus 25 degree range intermittently throughout the day. $$ Gust
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 11:50 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 2, 11:50 PM CST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1150 PM CST Fri Feb 2 2018 .UPDATE... Issued at 1102 PM CST Fri Feb 2 2018 Incoming 00z data is strongly suggesting a shift south in the main snow with the system that will be coming thru in the next 24 hours. Over the past few hours have noticed drier/colder air dropping southwest into far NW MN and far NE ND with temps into the teens below zero just north of the border. HRRR, other short range models and nam/gfs all now showing the southward drift. Thus 2-3 inches we have from Cando to Grand Forks to Bemidji area may not occur and be considerably less. Max snow amount 3-4 inches seems will favor Fargo/Wahpeton. Didnt make these changes in grids yet as this will need to be coordinated among other offices and no one wanted to update yet. Meanwhile area of light snow associated with the advection of colder air south may reach into Fargo soon and Park Rapids. In general half inch or so of snow nrn RRV into NW MN with isold 1 inch. UPDATE Issued at 658 PM CST Fri Feb 2 2018 Light snow area moving SSE into Grand Forks/Thief River falls and will move into Bemidji soon. Nothing impactful with trace to a couple tenths. Will keep a mention of -sn thru the evening in NE ND and NW MN. Next stronger system moving quickly southeast into eastern Washington state at 00z and will move southeast into the central Plains into Saturday. Sfc low with this feature will develop in Montana and move into southern South dakota or northern Nebraska. Light snow in Alberta and SW Saskatchewan will spread ESE thru the night across ND and parts of SD reaching E ND 06z and afterwards into NW/WC MN and ending Saturday morning. HRRR and RAP meso models have shifted a bit back southward with main snow and show best chances for 3 or so inches more from south of Minot to Fargo area... But a wide area of light snow so idea of a 1-3 inch snowfall still seems ok...but it is possible many spots in NE ND are on the lower end of current fcst range (2-3). Winds do increase Saturday from the north at 15-20 kts in cold advection and this will need monitoring. But appears winds to follow after the snow ends. && .SHORT TERM...(This evening through Saturday) Issued at 312 PM CST Fri Feb 2 2018 Snow and associated impacts the main concern for the forecast overnight into Saturday. Northwest flow afoft continues to bring embedded short waves across the northern plains. There is a current wave bringing light snow to the Roseau and Lake of the Woods area. The light snow will drift to the south into the late afternoon and evening. Minimal impacts with this event as an inch or so of accumulation is expected from light snow over several hours. Attention turns to the next wave into the overnight period as SFC low tracks from NW SD to SE SD during Saturday. As it moves southeast early Saturday morning snow will spread from northwest to southeast across the area with Pwats increasing to near a quarter inch. Frontogentical forcing translates quickly across the forecast area with strongest synoptic forcing displaced north across Manitoba. Expecting some disorganized and transient bands developing and diminishing through the overnight. Given this environment expecting widespread 1 to 3 inches with possibly 4 plus inches if and where a stronger band sets up. Winds will turn towards the north and escort the next push of arctic air into the region Saturday afternoon. Blowing snow is not anticipated as winds remain below 20kts however some drifting snow can be expected Saturday afternoon. .LONG TERM...(Saturday night through Friday) Issued at 312 PM CST Fri Feb 2 2018 Main concern to start the period will be temperatures and associated wind chills. Surface ridging will build into the region overnight allowing temperatures to drop into the teens and twenties below zero. Although winds won't increase until later in the day on Sunday, temperatures will be cold enough to produce wind chills within advisory criteria (possibly pushing warning criteria across the far north). The dangerous wind chills will continue throughout the day on Sunday (even as temperatures warm) due to increasing westerly winds between high pressure to the south and low pressure further north. Sunday also has the potential to bring blowing snow and associated visibility issues if winds can get high enough (roughly 30+ mph) thanks to any fresh snow from Saturday. Following the weekend, cold high pressure looks to keep the region dry for the first part of the new work week. However, wind chills will continue to be a concern during the overnight and early morning hours for much of the area. Confidence remains low for any precipitation chances later in the period as model solutions diverge. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1148 PM CST Fri Feb 2 2018 Drier air advecting southwest into NE ND and NW MN raising clouds bases with mostly VFR reported with cigs aoa 6k ft agl. Clouds moving back in from the west may lower bases some but overall expecting now a VFR cloud deck thru Saturday GFK/TVF with chc of some MVFR DVL and BJI and a bit better MVFR chance in Fargo. Vsbys in light snow mostly 1-3 sm. North winds picking up in the aftn esp southern RRV with 15-25 kts Fargo late day. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...JK LONG TERM...Lee AVIATION...Riddle
Hazardous weather outlook, Feb 2, 5:37 AM CST, 21 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 537 AM CST Fri Feb 2 2018 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031145- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 537 AM CST Fri Feb 2 2018 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Light snow will move through mainly the northern Red River Valley into portions of northwest Minnesota late this morning into the early evening. Up to an inch of snow is expected around the Lake of the Woods region. Hazardous wind chills are possible again tonight, but mainly along the Canadian border. Another shot of light snow is expected to begin after midnight over central North Dakota, then spreading into Minnesota as well toward morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The light snow that begins after midnight will continue into Saturday. Most of the area along and south of highway 2 can expect 1 to 3 inches of snow, with lesser amounts to the north. Some blowing and drifting snow is possible in open areas by Saturday afternoon. Hazardous wind chills are possible at times from Saturday night through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Chill Advisories in Minnesota, 2018Wind Chill Advisories in North Dakota, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.